MAUDE Adverse Event Report: COVIDIEN CATH FOLEY SIL ELSTMR 5CC 16FR; CATHETER, UROLOGICAL

COVIDIEN CATH FOLEY SIL ELSTMR 5CC 16FR; CATHETER, UROLOGICAL
Model Number 402716
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Pain (1994)
Date of Event 04/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported when removing the catheter, the auxiliary nurse withdrew 10ml of the liquid but the catheter did not want to come out, even after irrigation.She then pulled it thinking it was just stuck, but the balloon was full of air.She had to press on the balloon and extract air in order to make it deflate.Additional information received stated there was a complete tear of the urethra (male), hemorrhage, and severe pain.Subsequently hyperthermia and a urinary tract infection.
 
Additional Manufacturer Narrative
A device history record review could not be completed for the lot number reported as lot number 0178v52qx is not valid.It is assumed that the intended lot number was 0178u52qx.The device history record was reviewed for lot number 0178u52qx and indicated that the product was released accomplishing all quality standards.The product was manufactured between june 26-29, 2020.A physical sample was not received at the manufacturing site for evaluation.However, a photo was provided.The photo was reviewed, and the reported issue was confirmed.Because a physical sample was not received, further investigation of the sample could not be conducted.As a result, the root cause could not be determined.The physical sample is required to define the root cause.If a sample is received at a later date, the investigation will be updated accordingly.All manufactured catheters undergo 100% inspections and any issues that may contribute to a partial balloon deflation, such as foreign particles, stuck thread, raised airlines, and others are rejected and removed from the batch.Rejected catheters are not shipped for commercial use.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
CATH FOLEY SIL ELSTMR 5CC 16FR
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
COVIDIEN
mediquip sdn.bhd. padang lati,
kangar, perlis
MY 
MDR Report Key12123073
Report Number9611712-2021-00110
Device Sequence Number14656737
Product Code KOD
UDI-Device Identifier10884521016163
UDI-Public10884521016163
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number402716
Device Catalogue Number402716
Device Lot Number0178V52QX
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer06/11/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date09/10/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;